MAUDE Adverse Event Report: MEDTRONIC, INC. AFFERA; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

MEDTRONIC, INC. AFFERA; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number AFR-00003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a 'ciu offline' notification occurred with the catheter interface unit (ciu) prior to use during setup for a procedure, resulting in no lights on the ciu and the procedure being aborted while the patient was under general anesthesia before electrophysiology access was obtained.The case was cancelled.Multiple troubleshooting steps were performed, including rebooting the system multiple times, swapping fiber and ethernet cables and ports, running an ethernet cable from the ciu to the workstation, changing presets on the radiofrequency (rf) generator to check communication, and conducting electrical safety and field service tests on the system.Technical services recommended replacement of the ciu.The catheter interface unit was replaced, and the system was installed and tested, with electrical safety and field service tests performed.No uncorrectable faults were noted, and the system was deemed ready for service.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the mapping system was returned and analyzed.The catheter interface unit (ciu) was replaced due receipt of the "ciu offline" notification.Electrical safety and field service testing was performed in accordance with established procedures.In conclusion, the mapping catheter failed the returned product inspection due to the ciu offline notification.The decision to abort the procedure without use of alternate therapy was based upon the medical judgement of the physician.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFERA
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer (Section G)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22346632
Report Number3012520654-2025-00078
Device Sequence Number8527004
Product Code DQK
UDI-Device Identifier00763000871956
UDI-Public(01)00763000871956(11)250320(21)A62533201
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K233943
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAFR-00003
Device Catalogue NumberAFR-00003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown